Patient Comments: Cortisone Injection - Knee And Hip

Share your experience with cortisone injections in your hip or knee

Comment from: 19-24 Female (Patient) Published: March 29

I had my first injection on my knee to help with pain and swelling that had been going on for several months. At first I was nervous because I really don't like needles, but I honestly didn't feel anything. It hurt to walk for an hour or two afterward, but the overall pain in my knee has decreased.

Was this comment helpful?Yes
Comment from: 4evertrue2yourheart, 25-34 Female (Patient) Published: March 22

Last week I had an injection of Depo-Medrol for my knee. It was the first and last—ever! A few hours after the injection, I felt pain in the back of my knee. I assumed it was normal because I didn't know any better. I finally went to the doctor yesterday when I realized how swollen it was. The doctor sent me this morning for an urgent MRI. Can a steroid injection cause a baker's cyst? I am waiting for the results.

Was this comment helpful?Yes
Comment from: lisah, 35-44 Female (Patient) Published: March 19

I had a Celestone injection in my right elbow (also my dominant hand) for medial epicondylitis. At first, I was sorry that I got it done because my hand swelled for about a week. I called the doctor's office and they told me it's a common side effect. But I've been pain- free for about six weeks now and am hoping this will last a few months. Especially since the alternative is surgery--which sounds extensive and painful.

Was this comment helpful?Yes
Comment from: tweethep, Female (Patient) Published: March 08

I had a cortisone injection for a torn meniscus of the left knee. I also was diagnosed with a Bakers Cyst in June 2012. As of today, the cortisone shot has been working very well. I just had a cortisone shot today for the right knee due to having surgery for Achilles rupture almost three years ago. The black boot I had to wear rubbed against the knee causing pain.

Was this comment helpful?Yes
Comment from: Bone on bone knee, 55-64 Female (Patient) Published: March 08

I have a knee that has to be replaced. I've been in tolerable pain for five years after arthroscopic surgery, but I started really suffering nine months ago with constant pain and swelling of the joint. I had a cortisone injection five weeks ago, but first the doctor drained the fluid from my knee. That procedure was extremely painful so I did not even feel the cortisone going in. My reaction to the cortisone was bad. My face was on fire for three days and I was in bed for two weeks with extreme weakness and a general sick feeling. The good news is that within 24 hours my knee was pretty much pain free and the relief has been so sweet. In the last few days I can tell the fluid is building up again. I have an appointment with the doctor this week to discuss surgery. I'd like to have surgery before it starts being painful again. All and all I'd have to think long and hard before having anothercortisone shot since the reaction was so extreme.

Was this comment helpful?Yes
Comment from: dondon, 55-64 Female (Patient) Published: February 19

I'm wide awake at 3 this morning after having had cortisone injections in my right hip and both knees. I suspected the insomnia might be due to the medication. Now I see my low-grade nausea and headache might, also! This is the first time I've had three sites injected at once. My provider did tell me my knees would probably feel worse before they felt better and they do!

Was this comment helpful?Yes
Comment from: d1g1, 55-64 Female (Patient) Published: February 08

I had a cortisone injection in my left hip yesterday. The pain from the injection was not too bad. Today my hip feels good, but my face is flushed and I have a headache. I hope the injection works long term for my bursitis.

Was this comment helpful?Yes
Comment from: Laura, 45-54 Female (Patient) Published: February 01

I am 47 and I have severe osteoarthritis in both knees. The pain in my right knee has been constant. I had a steroid injection 3 weeks ago. I am quite cowardly about needles but can honestly say it did not hurt much. I got a red face but it wore off quickly. I had relief from the pain in my knee after about 6 hours. I have been told the effects will last 3 - 6 weeks. Even if they don't last any longer it has been a great relief to sleep through the night without being woken by the pain.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Cortisone Injection - Experience Question: Please describe your experience with a Cortisone Injection.
Cortisone Injection - Side effects Question: What side effects (if any) did you experience with your cortisone injection?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


STAY INFORMED

Get the Latest health and medical information delivered direct to your inbox!